With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi: I'm new on the site and have just passed my six week point. I've been having heat flashes, headaches, itches, mood swings and more (I feel like jumping off a bridge)! I'm not feeling anywhere near 'great' as some who have had hysterectomies have said. Since I had uterus lining cancer, I see a cancer doctor. He wanted me to be on a premarin study where I could possibly receive a 'placebo' instead of the premarin and he gave me all the information to 'look' over at my six-week checkup. Since I have been having symptoms since the first week after my surgery, I feel I've been patient and am near the end of my rope. After much thought and research on the web, I've opted to try Estrace to start with and not participate in the research study and expressed my wish to the nurse (who was going to talk to the doctor). However, when the nurse called me back, she told me the doctor was going to call in a prescription for premarin. I asked the nurse about Estrace again and if the doctor had a problem prescribing it, she was very 'short' with me on the phone. Am I wrong for wanting to try the Estrace? I've heard that it is more 'bio-identical' to our own hormones. I also was very uninformed when my surgery was planned (I found I had cancer on a Friday, saw the cancer doctor on Monday and the surgery was scheduled for the following Tuesday). Now, I wish someone would have done a hormone check on me.... as I was not in menopause pre-surgery. Any suggestions would be greatly appreciated.
I a TAH and my dr put me on premarin. He would not let me go on the Estrace either. The premarin has taken care of hot flashes but the moods still come and go. I don't know if it is because I was not in menopause pre-surgery and then, wham, now I am or what. I think maybe there are just a lot of drs out there who do not want to go with the natural estrogen because they are familiar with the other and know what to expect and what it does.
Forgive me for going off but --- doctors and ins. co. is going to drive me crazy. I at first was on Lupron --- heavy bleeding even after D&C 11/00 --- when I read up on Lupron I got a 2nd opinion & put on Femhrt for insomnia and flashes by 2nd DR- well you would have thought I shot my DR by doing that but then after 8 shots I needed TAH/BSO due to fibroids and endo - got second opinion before surgery though again DR acted honkerblonked --- too bad!!!!
After surgery at 1 wk my DR gave me Premarin --- after reading about it (horse urine --- many chemicals) decided at 3 wk ckup to ask for natural ---- you would have thought I had 2 heads by the look he gave me but he did give me samples of Estrace and a script after that.
I am 4wks post op tomorrow and still can't drive by DR orders until I check with him on Thurs due to pulling pain and he has me out of work until 12/17 --- disability ins co sends me a letter telling me I can go back 11/27 ---- are they out of their minds
So now I have to call ins co and DR office ----- more stress !!!!
Thank you Sisters for letting me go at it --- I couldn't do it without this website
I was on Premarin cream before this surgery to help heal my vulvar tissue after the vulvectomy. It worked great and then after the surgery I found out about the horse urine. I am a horse person so I wanted off of it immediately! So doc gave me Estrace cream. I am allergic to it . Since I am so allergic to so many things, I decided to stick with the Premarin. If it ain't broke don't fix it.
Well.... the doc office called in the script. I can pick up the Estrace tomorrow after 2:00 PM. I can't wait to go on... here I am... awake after Midnight! Does anyone know how many days it will take for me to feel the effects of the Estrace? I hope it works fast!
It looks as though I'm in for a long ride... I have a few 'months' to go till I feel half decent. I'm thankful I don't have to go to a job and deal with the holidays approaching.... I'm still having a hard time making dinner, cleaning up and getting out of the house.
Thanks for all the insight! I'm going to hang in there!
Please don't let your doctor "bully" you into taking something you don't want to take. Your surgeon may be the best person for the job of fighting your cancer, but may be far less concerned about your hormone needs. There are many books and websites for and against NHRT. It is your body and your decision. If a doctor or nurse is "short" with you, it may just be a bad day for them, but if you continue to feel uncomfortable in any way, stand up for your rights as a patient. All patients have the right to be treated with respect.
I feel your concern about being a human guinea pig. Although contributing to a drug's research is important, no one wants to be in the placebo group if the drug will bring relief.
I personnaly feel that bio-identical hormones are better dealt with by our bodies own natural ways of working. Allergies do exist, and NHRT may or may not be right for you. Don't let anyone put you into the general "menopause" category. Everyone is different with different hormone needs.
I'm right there with you. I just started radiation which will kill the ovaries that my surgeon was able to leave behind. (I had a 50/50 chance of needing radiation post-op. Turns out I need it) I know it could take a while to find the right balance.
If your doctor won't cooperate with you on the type of HRT you want to use, find one who will. Some doctors just feel that their professional opinion should never be questioned.
Let us know what happens and what works for you!
This is turning out to be a very interesting thread. What I noticed is that almost all the Docs want to automatically put women on Premarin. What is that all about? I also had to do a little arm twisting after my TAH/BSO to have my Dr. prescribe Tri-est
(bio-identical, compounded estrogens) for me instead of Premarin. Like a lot of the other women here, I am against taking anything made from horse urine-it's so unnatural. The bio-identical hormones, in my opinion, sound so much healthier.
I think our Doctors need to take a little time and research some of the less commercialized versions of estrogens and prescribe what is best for their patients. My pharmacist swears that the natural estrogens are so much healthier over the long term.
THANK YOU, THANK YOU, THANK YOU! I don't feel quite as alone! I wish I would have had the time pre-surgery to find this website! I appreciate all of your comments. I too did go looking on the web and found the 'natural' HRT site and read, read, read. My hubby is going crazy... I'm sure what I am going through is due to these hormones. He has no clue !
I start the Estace today. I'm going to take them in the evening when I take my other pills so I don't forget. Does anyone know how soon it will make a difference?
Thanks for all the good advice. I'm giving this all I've got! :jumping:
Just to share with you my experience, my DR put me on Premarin 1.25 after my hyst and I was fine on that for the first month, then when I went to get my script refilled, I found out that 1.25 is NOT AVAILABLE now - whether that situation will change any time soon I do not know. The other dosages are still readily available, but because of my dosage, I had to scramble to get my DR to write a script for something else.
He changed my script to Estrace (Estradiol) 2 mg. The first day I took the new pill, I did have a few side effects. I had some anxiety, panic and mild heart palpitations. The second day the palps were milder and I felt a little pressure on my chest, but those side effects have all subsided by now, not even 2 weeks later.
BTW, as I was going through all this, I did visit THE HORMONE JUNGLE and learned SO MUCH about these "potions" - and received lots and lots of support and suggestions and tips about this tricky business of getting hormonally balanced. I suggest you do the same; it helped me immensely.